Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 233, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2009, 6:32 PM EDT for 11 counties in Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 6:32 PM EDT (22:32 UTC)
- Expired
- May 3, 2009, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, DeKalb County, GA, Gwinnett County, GA, Henry County, GA, Jasper County, GA, Lamar County, GA, Monroe County, GA, Newton County, GA, Rockdale County, GA, Spalding County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:00 PM EDT | TSTM WND DMG | Mcdonough, GA | 7 TREES DOWN COUNTYWIDE. 3 ON STRUCTURES...4 ON ROADS. |
| May 3, 7:15 PM EDT | TSTM WND DMG | Covington, GA | 1 TREE DOWN ELKS CLUB ROAD. |
| May 3, 7:18 PM EDT | TSTM WND DMG | Jackson, GA | 2 TREES DOWN...1 AT HIGHWAY 36E AND 1 AT DOUGLAS CREEK AT 1934L |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:42 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 032232
SVRFFC
GAC035-089-135-151-159-171-207-217-247-255-297-032330-
/O.NEW.KFFC.SV.W.0233.090503T2232Z-090503T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTTS COUNTY IN CENTRAL GEORGIA
WESTERN JASPER COUNTY IN CENTRAL GEORGIA
EXTREME NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA
EASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
HENRY COUNTY IN NORTH CENTRAL GEORGIA
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
WESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN LAMAR COUNTY IN WEST CENTRAL GEORGIA
EASTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
24 MILES WEST OF AVONDALE ESTATES TO 16 MILES WEST OF STOCKBRIDGE
TO 14 MILES WEST OF ORCHARD HILL...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH...LOCUST GROVE...CLARKSTON...JENKINSBURG...PINE LAKE...
STONE MOUNTAIN...LITHONIA...JACKSON...CONYERS...LAKEVIEW ESTATES...
FLOVILLA...GEORGIA INTERNATIONAL HORSE PARK...PORTERDALE...
COVINGTON...OXFORD...SNELLVILLE...WALNUT GROVE AND LOGANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3390 8386 3322 8371 3316 8425 3358 8426
3360 8424 3361 8426 3384 8427
TIME...MOT...LOC 2232Z 259DEG 41KT 3377 8466 3352 8448
3318 8443
$$1 follow-up statement
000
WWUS52 KFFC 032306 RRA
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT SUN MAY 3 2009
GAC035-089-135-151-159-171-207-217-247-255-297-032330-
/O.CON.KFFC.SV.W.0233.000000T0000Z-090503T2330Z/
MONROE GA-LAMAR GA-SPALDING GA-BUTTS GA-JASPER GA-HENRY GA-NEWTON GA-
ROCKDALE GA-WALTON GA-DEKALB GA-GWINNETT GA-
706 PM EDT SUN MAY 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN GWINNETT...EASTERN DEKALB...WESTERN WALTON...ROCKDALE...
NEWTON...HENRY...WESTERN JASPER...BUTTS...EASTERN SPALDING...NORTHERN
LAMAR AND EXTREME NORTH CENTRAL MONROE COUNTIES...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNTAIN PARK TO MAGNET TO INDIAN SPRINGS STATE PARK...MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...JACKSON...LAKEVIEW ESTATES...CONYERS...FINCHERVILLE...
CENTERVILLE...MILSTEAD...FLOVILLA...ALMON...WORTHVILLE...GEORGIA
INTERNATIONAL HORSE PARK...STARK...ROCKY PLAINS...SNELLVILLE...
PORTERDALE...ROSEBUD...OXFORD...BIG HAYNES CREEK PARK...STEWART...
COVINGTON...TURTLE COVE...GUM CREEK...NORTH ALCOVY...STARRSVILLE...
LOGANVILLE...WALNUT GROVE...MCELHENEYS CROSSROADS...YOUTH AND EUDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3390 8386 3322 8371 3316 8425 3358 8426
3360 8424 3361 8426 3384 8427
TIME...MOT...LOC 2306Z 259DEG 41KT 3384 8413 3359 8402
3323 8400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:42 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 3, 3:42 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SUN MAY 3 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS A NICE LINE OF THUNDERSTORMS MOVING NORTHEAST THROUGH CENTRAL AND SOUTHERN AL AT 50MPH. THIS LINE IS A VERY ACTIVE AND FAST MOVING LINE WITH SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ASSOCIATED WITH IT. THIS LINE SHOULD BE ENTERING WEST CENTRAL GA BY 20-21Z. THE MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THE CLOSED LOW CENTER OVER THE MS/AR/TN BORDERS MOVING NE TO THE AL/TN/GA BORDERS BY 00Z MON. IT IS EXPECTED TO CONTINUE UP THE EAST COAST AND INTO THE MID ATLANTIC STATES BY 18Z MON. ITS TRAILING FRONT SWEEPS THROUGH GA TONIGHT THROUGH MON BRINGING A LOT OF PRECIPITATION ALONG WITH SEVERE WEATHER. QPF NUMBERS ARE SHOWING ANOTHER 1.5 TO 2.5 INCHES FALLING ACROSS EXTREME N AND NW GA WHERE WE HAVE A FLOOD WATCH GOING ALREADY. THE MAIN WEST-EAST ORIENTED FRONT REMAINS STALLED JUST NORTH OF THE CWA AND CONTINUES TO SERVE AS THE MAIN FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT. A STRONG LOW LEVEL JET IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 00Z-18Z MON COMBINED WITH CAPES IN THE 1000-1500 RANGE AND LIS AROUND -2 TO -3 AS THIS LINE OF STORMS MOVES ACROSS OUR AREA. THE OVERALL UPPER DYNAMICS WILL BE IN PLACE HELPING TO SUPPORT WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE STATE ALSO. AS THE UPPER SHORT WAVE MOVES TOWARD THE MID-ATLANTIC EARLY MON...THE FRONTAL SYSTEM TO OUR NORTH FINALLY PUSHES SOUTH INTO THE CWA...FURTHER SERVING TO ENHANCE SHRA/TSRA DEVELOPMENT MON AND MON NIGHT. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ANOTHER WEAKER SHORT WAVE MOVES EAST OUT OF THE SOUTHERN PLAINS AND INTO THE SOUTHEASTERN U.S. TUE NIGHT/WED. THE MOST LIKELY AREA FOR CONVECTION TUE WOULD BE NEAR THE OLD FRONTAL BOUNDARY ACROSS THE SE PART OF THE CWA. MORE WAVES CONTINUE TO MOVE EAST OUT OF THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK BRINGING A SHRA/TSRA THREAT TO THE AREA EVERYDAY THROUGH THE EXTENDED. THERE IS A RIDGE THAT BUILDS INTO THE AREA OUT OF THE NORTHERN PLAINS SAT BUT WITH THE CURRENT PATTERN IN PLACE NOT SURE IF THIS WILL HAPPEN WILL CONTINUE WITH A SLIGHT CHANCE FOR SAT AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 79 60 79 59 / 60 60 30 20 20 ATLANTA 64 74 62 79 61 / 60 60 20 20 20 BLAIRSVILLE 58 68 51 77 54 / 90 50 20 10 20 CARTERSVILLE 61 76 57 81 57 / 90 60 20 10 20 COLUMBUS 66 81 65 84 65 / 50 60 30 30 10 GAINESVILLE 61 71 59 79 58 / 80 60 30 10 20 MACON 65 81 64 83 64 / 30 70 40 30 20 ROME 63 78 58 82 61 / 100 50 20 10 20 PEACHTREE CITY 61 76 60 79 58 / 50 60 30 30 10 VIDALIA 64 83 64 83 63 / 10 50 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR THE FOLLOWING ZONES: BARROW...BARTOW...BUTTS...CARROLL... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... CRAWFORD...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH... GORDON...GREENE...GWINNETT...HARALSON...HARRIS...HEARD...HENRY... JASPER...JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE... MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...PAULDING... PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TROUP...UPSON...WALTON...WEBSTER. FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN...FLOYD...GILMER...GORDON... MURRAY...TOWNS...UNION...WALKER...WHITFIELD. && 01
Hazardous weather outlook, May 3, 11:19 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT SUN MAY 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND WEST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER CENTRAL GEORGIA. .SYNOPSIS... A STATIONARY FRONT WITH RICH LOW LEVEL MOISTURE TO ITS SOUTH WILL REMAIN IN PLACE OVER NORTH GEORGIA WHILE AN UPPER LEVEL STORM SYSTEM MOVE TOWARD THE AREA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL... DAMAGING WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE ACROSS NORTHWEST GEORGIA THROUGH TONIGHT. IF INSTABILITY AND VERTICAL WIND SHEAR INCREASES MORE THAN EXPECTED...ISOLATED TORNADOES MAY ALSO BE POSSIBLE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 PM AND 4 AM AND WILL BE MOST LIKELY OVER AREAS NORTH AND WEST OF A COLUMBUS TO ATHENS LINE. .DISCUSSION... INSTABILITY AND VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. CAPE IS EXPECTED TO REACH 1500 THIS AFTERNOON AND EVENING WHILE VERTICAL WIND SHEAR REMAINS WEAK TO MODERATE. COVERAGE FOR SHOWERS AND THUNDERSTORMS MAY BE ISOLATED IN THE AFTERNOON AND EARLY EVENING AS THE UPPER LEVEL STORM SYSTEM REMAINS TO THE WEST OF THE AREA. BY MID EVENING... WIDESPREAD THUNDERSTORMS ARE LIKELY TO BE MOVING INTO THE STATE FROM THE WEST...POSSIBLY IN THE FORM OF AN INTENSE SQUALL LINE WHERE DAMAGING WINDS OVER 70 MPH AND ISOLATED TORNADOES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS THE STORM SYSTEM AND FRONT SLOWLY MOVES THROUGH THE STATE. OTHERWISE THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY BETWEEN 4 PM AND MIDNIGHT ACROSS NORTHERN AND WEST CENTRAL GEORGIA.
In the hours before
Local storm report, May 3, 5:30 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD N CEDARTOWN 34.02N 85.26W
05/03/2009 POLK GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FUNNEL CLOUD NEAR WALMART ON HWY
27 IN CEDARTOWN.
&&
GRIFFITHSpecial weather statement, May 3, 5:36 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT SUN MAY 3 2009 GAZ006-008-009-032215- 536 PM EDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HEMP...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HEMP...DIAL...HURST...LOVING... MORGANTON...MINERAL BLUFF...JONES CREEK...NOTTELY DAM...IVY LOG... BLAIRSVILLE...GUMLOG...ALEXANDERS MILL AND TRACK ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 3, 6:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST COLUMBUS 32.47N 84.97W
05/03/2009 M54.00 MPH MUSCOGEE GA BROADCAST MEDIA
EQUIPMENT ON TOP OF ST. FRANCIS HOSPITAL REPORTED GUST TO
54 MPH.
&&
GRIFFITHSpecial weather statement, May 3, 6:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT SUN MAY 3 2009 GAZ012-013-020-021-032300- 613 PM EDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHEROKEE...BARTOW...PICKENS AND GORDON COUNTIES UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CASSVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHEROKEE...BARTOW...PICKENS AND GORDON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KINGSTON... CASSVILLE...WHITE...FOLSOM...PINE LOG...FUNKHOUSER...LAKE ARROWHEAD...FAIRMOUNT...WALESKA...SALACOA VALLEY...TALMADGE...BLAINE AND HINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 3, 6:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
05/03/2009 HEARD GA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN FRANKLIN...OCCURING
BETWEEN 535 PM AND 600 PM...INCLUDING TWO TREES DOWN ON
HOMES...ONE ON FIRE.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:44 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 17 hr |
| May 3, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard, Paulding, Polk, Troup | 83 min |
| May 3, 4:42 PM EDT | Tornado Warning | FFC | Floyd, Haralson, Polk | 63 min |
| May 3, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 40 min |
| May 3, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Stewart, Troup | 80 min |
| May 3, 5:32 PM EDT | Tornado Warning | FFC | Bartow, Floyd, Polk | 43 min |
| May 3, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard and 2 more | 65 min |
| May 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 6 more | 65 min |
| May 3, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Talbot, Taylor, Upson | 60 min |
| May 3, 6:06 PM EDT | Tornado Warning | FFC | Coweta, Fayette, Fulton | 39 min |
| May 3, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Macon, Marion, Schley, Stewart, Sumter and 2 more | 63 min |
| May 3, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 3 more | 61 min |
| May 3, 6:26 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 34 min |
| May 3, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Lamar, Monroe, Taylor, Upson | 55 min |
| May 3, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Gwinnett, Hall and 1 more | 52 min |
| May 3, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Butts, Crawford, Jasper, Jones, Monroe and 2 more | 64 min |
| May 3, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Butts, Gwinnett, Jasper, Morgan, Newton and 3 more | 38 min |
| May 3, 7:17 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Forsyth, Gwinnett, Hall and 5 more | 58 min |
| May 3, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Twiggs and 1 more | 53 min |
| May 3, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Hancock, Madison, Morgan, Oconee and 2 more | 50 min |
| May 3, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.